MAUDE Adverse Event Report: SEE H.10 GALAXY G3 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 GALAXY G3 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120306
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient race and ethnicity were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).[conclusion]: the healthcare professional reported that the (b)(6)-year-old male patient with a history of headaches, hypertension, and subarachnoid hemorrhage of a non-target aneurysm on the right middle cerebral artery (mca) on (b)(6) 2019, underwent treatment of a second right mca aneurysm.Angiography revealed a multilobulated, irregularly shaped unruptured aneurysm at the right mca bifurcation.The parent vessel was 2.2 mm, aneurysm height was 5.3 mm, and the dome was 3.2 mm.The maximum aneurysm diameter was 5.6 mm, the aneurysm neck size was 3.8 mm, and the dome to neck ratio was 0.8.The patient¿s pre-procedure mrs score was a 2.The physician chose the 3mm x 6cm galaxy g3 coil (gly120306 / l12804) as the first coil but during positioning in the aneurysm, this coil did not frame well, therefore, it was not used.The coil embolization was continued with the implantation of the following coils: a 3.5mm x 6.6 cm micrusframe 10 coil (mfr100356 / l10260), a 2 x 4 cm galaxy g3 mini coil (glm920040 / l11995), a 2 mm x 6 cm galaxy g3 mini coil (glm920060 / s15173), a 1.5 mm x 3 cm galaxy g3 mini coil (glm915030 / l13725), a 2 x 4 cm galaxy g3 mini coil (glm920040 / l14471), and a 1.5 mm x 3 cm galaxy g3 mini coil (glm915030 / l14382).The coils were successfully implanted at the target site with a complete obliteration of the aneurysm.The patient received 7000 units heparin during the procedure.It was reported that the previous subarachnoid hemorrhage was not treated with codman/cerenovus coils.Prior to the index procedure, the patient took 325 mg of aspirin on the morning of the procedure and 40 mg of enoxaparin the day before the procedure.The patient had no history of blood clotting issue.The 3mm x 6cm galaxy g3 coil was reported as discarded and is not available to be returned for evaluation and analysis.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l12804) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil positioning difficulty and poor conformability of the coil are known potential complications associated with coil embolization and are listed in the instructions for use (ifu) as such.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based the information provided and without the return of the complaint device.It is possible that the aneurysm size and reported characteristic: multilobulated, irregularly shaped unruptured aneurysm may have contributed to the reported issue with the 3mm x 6cm galaxy g3 coil not able to frame / conform well to the aneurysm shape.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00950 and 3008114965-2019-00975.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the (b)(6)-year-old male patient with a history of headaches, hypertension, and subarachnoid hemorrhage of a non-target aneurysm on the right middle cerebral artery (mca) on (b)(6) 2019, underwent treatment of a second right mca aneurysm.Angiography revealed a multilobulated, irregularly shaped unruptured aneurysm at the right mca bifurcation.The parent vessel was 2.2 mm, aneurysm height was 5.3 mm, and the dome was 3.2 mm.The maximum aneurysm diameter was 5.6 mm, the aneurysm neck size was 3.8 mm, and the dome to neck ratio was 0.8.The patient¿s pre-procedure mrs score was a 2.The physician chose the 3mm x 6cm galaxy g3 coil (gly120306 / l12804) as the first coil but during positioning in the aneurysm, this coil did not frame well, therefore, it was not used.The coil embolization was continued with the implantation of the following coils: a 3.5mm x 6.6 cm micrusframe 10 coil (mfr100356 / l10260), a 2 x 4 cm galaxy g3 mini coil (glm920040 / l11995), a 2 mm x 6 cm galaxy g3 mini coil (glm920060 / s15173), a 1.5 mm x 3 cm galaxy g3 mini coil (glm915030 / l13725), a 2 x 4 cm galaxy g3 mini coil (glm920040 / l14471), and a 1.5 mm x 3 cm galaxy g3 mini coil (glm915030 / l14382).The coils were successfully implanted at the target site with a complete obliteration of the aneurysm.The patient received 7000 units heparin during the procedure.It was reported that the previous subarachnoid hemorrhage was not treated with codman/cerenovus coils.Prior to the index procedure, the patient took 325 mg of aspirin on the morning of the procedure and 40 mg of enoxaparin the day before the procedure.The patient had no history of blood clotting issue.The 3mm x 6cm galaxy g3 coil was reported as discarded and is not available to be returned for evaluation and analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include additional information received.The source documentation was provided by the clinical study team on 09 june 2021.[additional information]: on 09 june 2021, the clinical study team provided source information.The information was reviewed.The 51-year-old male presented with a history of thunderclap headache and subarachnoid hemorrhage secondary to ruptured larger anterior communicating artery (acom) aneurysm and smaller lobulated right mca trifurcation aneurysm.Hunt and hess score was 2 and modified fisher scale score was 2.The patient underwent coil embolization of the ruptured acom aneurysm and external ventricular drain (evd) placement on (b)(6) 2019.The study procedure that occurred on (b)(6) 2019 was balloon-assisted coil embolization of a right multilobulated irregular wide-necked unruptured mca aneurysm.10mg of nicardipine was infused to reduce the likelihood of vasospasm.Following angiographic evaluation and after obtaining a working projection, aneurysm embolization was then initiated by coaxially introducing an sl-10 microcatheter through the 0.070¿ neuron over an 0.014¿ asahi microwire under fluoroscopic and road map guidance into the aneurysm lumen.Multiple galaxy coils were then placed sequentially: one micrusframe10 (3.5 mm x 6.6cm), two galaxy g3 mini (2mm x 4cm), one 2mm x 6cm galaxy g3 mini, and two 1.5mm x 3cm galaxy g3 mini.A 3mm x 6cm galaxy g3 mini coil was not deployed.Coil occlusion of this aneurysm was supported by using a balloon remodeling technique, employing an extra compliant 4mm x 11mm scepter balloon, also co-axially introduced through the 6f neuron over an 0.014 microwire, and intermittently inflated across the aneurysm neck to maintain the patency of the parent vessel, and to securely position the coils within the aneurysm fundus.The intermittent and pre-and post-final coil placement cerebral angiogram demonstrated progressive occlusion of the cerebral aneurysm (raymond-roy occlusion score i); however, there was evidence of small coil herniation into the origin of the superior m2 mca resulting into partially occlusive thrombus.Balloon angioplasty of the superior m2 mca origin across the thrombus resulted in distal embolization into the left pre and post central gyrus arteries.20 mcg/kg of iv tirofiban bolus was administered.Follow-up right internal carotid artery cerebral angiogram performed 20 minutes later showed dissolution of the thrombi with normal antegrade filling of the anterior and middle cerebral arteries.The patient was extubated and transported to the neurointensive care unit (nicu) in stable clinical and hemodynamic conditions.Diagnostic cerebral angiogram was performed on (b)(6) 2019.There was no evidence of aneurysmal sac opacification of the previously coiled right middle cerebral artery bifurcation target aneurysm.There was residual filling measuring 4.1 x 4.4 x 3.5 mm aneurysmal sac at the neck of the previously ruptured and coiled non-target anterior communicating artery aneurysm.Repeat diagnostic cerebral angiogram was performed on (b)(6) 2019.The right mca bifurcation target aneurysm treated previously with coil embolization demonstrated no residual recurrence (raymond-roy score was 1).The anterior communicating artery non-target aneurysm previously treated with y-stenting assisted coil embolization showed no residual recurrence (raymond-roy score was 1).There is no new information that alters the previous file type determination, coding, and/or reportability determinations.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00950, 3008114965-2019-00974, and 3008114965-2019-00975.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8469804
Report Number3008114965-2019-00974
Device Sequence Number19108490
Product Code KRD
UDI-Device Identifier10886704077459
UDI-Public10886704077459
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberGLY120306
Device Catalogue NumberGLY120306
Device Lot NumberL12804
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight99